| Model Number |
3CX*RX15RE30 |
| Medical Device Problem Code |
Unable to Obtain Readings (1516)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/07/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during setup, the arterial temperature probe was faulty.No known impact or consequence to patient.Product was not changed out.Procedure was completed successfully.
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on august 23, 2019.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g4 (date received by manufacturer); g7 (indication that this is a follow-up report); h2 (follow-up due to additional information); h3 (device evaluation); h4 (device manufacture date); h6 (identification of evaluation codes (10, 11, 3331, 3259, 4307).Method code#1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331- analysis of production records.Results code: 3259 - improper physical structure.Conclusions code: 4307 - cause traced to component failure.The affected sample was returned for evaluation and confirmed the arterial thermistor to be non-functioning.A representative retention sample from the same product/lot number combination was tested and found to be functioning properly.The root cause of the issue has been determined to be a high insertion force during assembly of the thermistor into the oxygenator module coupled with exposure to extreme temperature fluctuations.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.